Manuscripta Mathematica

, Volume 142, Issue 3–4, pp 439–474 | Cite as

Topology and geometry of the Berkovich ramification locus for rational functions, I

  • Xander FaberEmail author


We initiate a detailed study of the ramification locus for projective endomorphisms of the Berkovich projective line—the non-Archimedean analog of the Riemann sphere.

Mathematics Subject Classification (2000)

Primary: 14H05 Secondary: 11S15 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Baker, M., Conrad, B., Dasgupta, S., Kedlaya, K. S., Teitelbaum J.: p-adic geometry. In: Savitt, D., Dinesh S. (ed.) Thakur University Lecture Series, vol. 45. American Mathematical Society, Providence (2008). Lectures from the 10th Arizona Winter School held at the University of Arizona, Tucson, AZ, March 10–14, 2007Google Scholar
  2. 2.
    Baker, M., Rumely R.: Potential theory and dynamics on the Berkovich projective line. In: Mathematical Surveys and Monographs, vol. 159. American Mathematical Society, Providence (2010)Google Scholar
  3. 3.
    Berkovich, V.G.: Spectral theory and analytic geometry over non-Archimedean fields. Mathematical Surveys and Monographs, vol. 33. American Mathematical Society, Providence (1990)Google Scholar
  4. 4.
    Berkovich, V.G.: Étale cohomology for non-Archimedean analytic spaces. Inst. Hautes Études Sci. Publ. Math., (78), 5–161 (1993)Google Scholar
  5. 5.
    Faber, X.: Rational functions with a unique critical point. (Preprint, to appear in Int. Math. Res. Not. doi: 10.1093/imrn/rns239). arXiv:1102.1433v2 [math.NT] (2012)
  6. 6.
    Faber, X.: Topology and geometry of the Berkovich ramification locus for rational functions, II (Preprint, arXiv:1104.0943v3 [math.NT], to appear in Math. Ann.) doi: 10.1007/s00208-012-0872-3(2012)
  7. 7.
    Favre C., Rivera-Letelier J.: Théorie ergodique des fractions rationnelles sur un corps ultramétrique. Proc. Lond. Math. Soc. (3) 100(1), 116–154 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Kiwi J.: Puiseux series polynomial dynamics and iteration of complex cubic polynomials. Ann. Inst. Fourier (Grenoble) 56(5), 1337–1404 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Kiwi J.: Rescaling limits of complex rational maps (2012, preprint). arXiv:1211.3397 [math.DS]Google Scholar
  10. 10.
    Poineau, J.: Les espaces de Berkovich sont angéliques. Bull. Soc. Math. Fr. 141(2) (2013). arXiv:arXiv:1105.0250v5 [math.AG]Google Scholar
  11. 11.
    Rivera-Letelier, J.: Dynamique des fonctions rationnelles sur des corps locaux. Geometric methods in dynamics. II. Astérisque xv(287), 147–230 (2003)Google Scholar
  12. 12.
    Rivera-Letelier J.: Espace hyperbolique p-adique et dynamique des fonctions rationnelles. Compositio Math. 138(2), 199–231 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Rivera-Letelier J.: Points périodiques des fonctions rationnelles dans l’espace hyperbolique p-adique. Comment. Math. Helv. 80(3), 593–629 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Robert, A. M.: A course in p-adic analysis. Graduate Texts in Mathematics, vol. 198. Springer, New York (2000)Google Scholar
  15. 15.
    Trucco, E.: Wandering Fatou components and algebraic Julia sets. Bull. Soc. Math. Fr. (2012, To appear)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2013

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of HawaiiHonoluluUSA

Personalised recommendations